Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Does low hemoglobin cause palpitations,tension in eyes,neck and is it related to under active thyroid?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1476 Questions
Hi, I am 26 year old man my weight is 85 kq and length 1 m 82 cm. with athletic body structure( going Judo for 8 years). The quality of doctors in my country is low and I hope that you will able to help me. These days i am in dieat and began to feel high heart beat and tension in ayes , back of my neck and weakness. Blood test showed low 9.7 hemoglobin level. Can it be due to my dieate ( before I used to eat lots of bread but know fully eliminated that and reduced food quantity). I have to mention that before hemoglobin results also sometimes used to show 9.7 but I never felt these problems( especially with my heart ) although I always feel lazy and tied). It is level of Hemoglobin ok? Should I take some light medications? If yes can you please indicate name and dosage? Secondly I want to mention that this summer in July I went to doctor with symptoms like: freezing legs, dry skin( it is cracking in the winte) low memory, bad sleep , hair loss, hard to go to toilet and weak erection. My thyroid level was 3 ( sometimes run up to 4.5) The doctor put me diagnosis of Hypothyroid (my mother is also on thyroid medication for long time). I began to drink 25mg from July and it seams every think was ok, symptoms slowly were going away. But suddenly these problems with my high heart beat and tension in ayes and back side of neck began. I was not in the city so I got afraid and quit with thyroid medication( shortly all my problems mentioned above appeared again). Is there are any connection between my thyroid condition and hemoglobin level. Why even I was taken thyroid for 3 month everything was ok and suddenly this problems happened? My doctor give me pill in order to reduce my heart beat is this right ?I want to notice that 2.6 thyroid level was at time when i was taking the hormone. I as i mentioned before i got affriad and stop hormone now i am suffering from previous sympthoms again.
Posted Thu, 26 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 31 minutes later
Brief Answer: Anemia Detailed Answer: A hemoglobin of 9.7 is not normal. It is quite low. It can cause a lot of the symptoms you are reporting. There are several causes of low hemoglobin (anemia). This requires a comprehensive assessment in the form of personal examination and testing. To give an example, one needs to see if you are losing blood in your stool. A stool 'occult blood test' is one way to look for this. This is just one example of a test to determine the potential cause of your anemia. Like this, there are several other tests and there is a systematic way to approach this. Your primary care doctor or general practitioner will guide you. If you are found to have iron deficiency, for instance, then before starting to treat you with iron pills your doctor will try to determine why you have iron deficiency. An under active thyroid can also cause anemia. However, the TSH is quite significantly elevated in these cases, often above 10. If you have not undergone blood test for TPO (Thyroid peroxidase antibodies) Thyroglobulin antibodies then please go ahead and add them to the panel your doctor will order, along with a TSH and free T4. This will give us an idea if you truly have 'hypothyroidism'
Above answer was peer-reviewed by
Follow-up: Does low hemoglobin cause palpitations,tension in eyes,neck and is it related to under active thyroid? 1 hour later
Thank you for respond doctor, i do not have TPO results on paper but i check it it was normal this summer. Should i stop pills which reduce my heart beat ? Anemia is curable or i have to take all life mecidations? I have an appointment with doctor after 2 weeks. I will late you know about results with my doctor. Best regards XXXX
Answered by Dr. Shehzad Topiwala 31 minutes later
Brief Answer: Anemia Detailed Answer: Anemia is often the result of the underlying condition. So the outcome depends on the cause of anemia. Do not stop the heart pill without talking to the prescribing doctor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor